MAUDE Adverse Event Report: ABBOTT GMBH ARCHITECT CARBON DIOXIDE; ENZYMATIC, CARBON-DIOXIDE

ABBOTT GMBH ARCHITECT CARBON DIOXIDE; ENZYMATIC, CARBON-DIOXIDE
Catalog Number 03L80-22
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a1 - patient identifier: sample ids = (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely decreased co2/bicarb generated from architect when compared to a venous blood gas result.The customer provided the following data: on (b)(6) 2025, a patient that was reportedly extremely lipemic (no value provided) had a co2 of 8.9 mmol/l (sample id: (b)(6)).The patient's physician questioned the result since it didn't match the patient's clinical presentation.Another sample was obtained (sample id: (b)(6)) and generated a result of 8.8 mmol/l.1:2 dilution testing generated resutls of < 10.1 and < 10.1 mmol/l (customer reference range: 20-29 mmol/l).A venous blood gas was obtained and showed a pco2 of 38 mmhg (reportedly normal per customer).It was confirmed that the patient did not receive any treatment related to the falsely decreased co2 result.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
A complaint investigation was conducted for the architect carbon dioxide (co2) reagent, lot 68323uq05.Review of tracking and trending by list number and by complaint lot did not identify any trends.Device history record review did not identify any non-conformances or potential non-conformances associated with the complaint lot.Troubleshooting was performed by the customer by running a venous sample on a blood gas machine that showed a normal co2 result.Additionally, quality controls were acceptable at the time of the incident.Labeling was reviewed and adequately addressed the issue.Based on the investigation, no systemic issue or deficiency of the architect co2 reagent, lot 68323uq05 was identified.
 
Event or Problem Description
The customer observed falsely decreased co2/bicarb generated from architect when compared to a venous blood gas result.The customer provided the following data: on (b)(6) 2025, a patient that was reportedly extremely lipemic (no value provided) had a co2 of 8.9 mmol/l (sample id (b)(6).The patient's physician questioned the result since it didn't match the patient's clinical presentation.Another sample was obtained (sample id (b)(6) and generated a result of 8.8 mmol/l.1:2 dilution testing generated resutls of < 10.1 and < 10.1 mmol/l (customer reference range: 20-29 mmol/l).A venous blood gas was obtained and showed a pco2 of 38 mmhg (reportedly normal per customer).It was confirmed that the patient did not receive any treatment related to the falsely decreased co2 result.There was no reported impact to patient management.

Brand Name
ARCHITECT CARBON DIOXIDE
Common Device Name
ENZYMATIC, CARBON-DIOXIDE
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key23848081
Report Number3002809144-2025-00395
Device Sequence Number9607335
Product Code KHS
UDI-Device Identifier00380740161521
UDI-Public(01)00380740161521(17)260630(10)68323UQ05
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K060295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number03L80-22
Device Lot Number68323UQ05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC C4000 INTGR, 02P24-40, C403338; ARC C4000 INTGR, 02P24-40, C403338
Patient SexUnknown